Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 29, 2022, 3:50 AM CDT for 10 parishes in Louisiana. It took effect at Mar 29, 2022, 10:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 3:50 AM CDT (08:50 UTC)
- In effect from
- Mar 29, 2022, 10:00 AM CDT
- Expired
- Mar 30, 2022, 1:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 74 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS74 KLCH 290850 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 350 AM CDT Tue Mar 29 2022 LAZ027>033-041>045-052>055-073-074-TXZ215-216-292130- /O.NEW.KLCH.WI.Y.0011.220329T1500Z-220330T2100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 350 AM CDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT WEDNESDAY... * WHAT...For today and tonight, south winds around 20 mph with gusts up to 35 mph. For Wednesday, south winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...From 10 AM this morning to 4 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
607 WWUS74 KLCH 291544 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1044 AM CDT Tue Mar 29 2022 LAZ027>033-041>045-052>055-073-074-TXZ215-216-292345- /O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T2100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 1044 AM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, south central, southwest and west central Louisiana and southeast Texas. * WHEN...Until 4 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
201 WWUS74 KLCH 292048 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 348 PM CDT Tue Mar 29 2022 LAZ029-032-033-043>045-052>055-300500- /O.NEW.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/ /O.EXT.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/ Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 348 PM CDT Tue Mar 29 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT WEDNESDAY... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM CDT WEDNESDAY... * WHAT...For the High Wind Warning, south winds 20 to 30 mph with gusts up to 55 mph possible. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Avoyelles, Evangeline, St. Landry, Acadia, Lafayette, Upper St. Martin, Vermilion, Iberia, St. Mary and Lower St. Martin Parishes. * WHEN...For the High Wind Warning, from 11 AM to 5 PM CDT Wednesday. For the Wind Advisory, until 11 AM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ027-028-030-031-041-042-073-074-300500- /O.NEW.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/ /O.EXT.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/ Vernon-Rapides-Beauregard-Allen-Calcasieu-Jefferson Davis- West Cameron-East Cameron- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 348 PM CDT Tue Mar 29 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT WEDNESDAY... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM CDT WEDNESDAY... * WHAT...For the High Wind Warning, southwest winds 20 to 30 mph with gusts up to 50 mph possible. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Vernon, Rapides, Beauregard, Allen, Calcasieu, Jefferson Davis, West Cameron and East Cameron Parishes. * WHEN...For the High Wind Warning, from 11 AM to 5 PM CDT Wednesday. For the Wind Advisory, until 11 AM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ215-216-300500- /O.EXT.KLCH.WI.Y.0011.000000T0000Z-220330T1800Z/ Jefferson-Orange- Including the cities of Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 348 PM CDT Tue Mar 29 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Jefferson and Orange Counties. * WHEN...Until 1 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 13
216 WWUS74 KLCH 300240 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 940 PM CDT Tue Mar 29 2022 LAZ029-032-033-043>045-052>055-301045- /O.CON.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/ /O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/ Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 940 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM CDT WEDNESDAY... * WHAT...For the High Wind Warning, south winds 20 to 30 mph with gusts up to 55 mph expected. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Avoyelles, Evangeline, St. Landry, Acadia, Vermilion, Upper St. Martin, Lafayette, St. Mary, Iberia and Lower St. Martin Parishes. * WHEN...For the High Wind Warning, from 11 AM to 5 PM CDT Wednesday. For the Wind Advisory, until 11 AM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ027-028-030-031-041-042-073-074-301045- /O.CON.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/ /O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/ Vernon-Rapides-Beauregard-Allen-Calcasieu-Jefferson Davis- West Cameron-East Cameron- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 940 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT WEDNESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM CDT WEDNESDAY... * WHAT...For the High Wind Warning, southwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Rapides, Calcasieu, Vernon, Beauregard, Allen, West Cameron, East Cameron and Jefferson Davis Parishes. * WHEN...For the High Wind Warning, from 11 AM to 5 PM CDT Wednesday. For the Wind Advisory, until 11 AM CDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ215-216-301045- /O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1800Z/ Jefferson-Orange- Including the cities of Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 940 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Jefferson and Orange Counties. * WHEN...Until 1 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
363 WWUS74 KLCH 300845 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 345 AM CDT Wed Mar 30 2022 LAZ029-032-033-043>045-052>055-302130- /O.CON.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/ /O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/ Avoyelles-Evangeline-St. Landry-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, and Stephensville 345 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...For the High Wind Warning, south winds 20 to 30 mph with gusts up to 55 mph expected. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Avoyelles, Evangeline, St. Landry, Acadia, Vermilion, Upper St. Martin, Lafayette, St. Mary, Iberia and Lower St. Martin Parishes. * WHEN...For the High Wind Warning, from 11 AM this morning to 5 PM CDT this afternoon. For the Wind Advisory, until 11 AM CDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ LAZ027-028-030-031-041-042-073-074-302130- /O.CON.KLCH.HW.W.0001.220330T1600Z-220330T2200Z/ /O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1600Z/ Vernon-Rapides-Beauregard-Allen-Calcasieu-Jefferson Davis- West Cameron-East Cameron- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 345 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * WHAT...For the High Wind Warning, southwest winds 20 to 30 mph with gusts up to 50 mph expected. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Rapides, Calcasieu, Vernon, Beauregard, Allen, West Cameron, East Cameron and Jefferson Davis Parishes. * WHEN...For the High Wind Warning, from 11 AM this morning to 5 PM CDT this afternoon. For the Wind Advisory, until 11 AM CDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ215-216-301800- /O.CON.KLCH.WI.Y.0011.000000T0000Z-220330T1800Z/ Jefferson-Orange- Including the cities of Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 345 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Jefferson and Orange Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 10:03 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 28, 10:03 PM CDT, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1003 PM CDT Mon Mar 28 2022 .DISCUSSION... Wx map shows surface low pressure trough over W TX, with high pressure ridge over the eastern Gulf, keeping a tight pressure gradient over our region. Southerly winds around 5-10 mph continue across the area this evening, expected to remain elevated overnight. By the daybreak hours, winds may let up enough for intermittent patchy fog to form, but otherwise, expected to be low clouds. Left the patch fog wording for S LA along the I-10/U.S. 190 corridors. Winds over SE TX expected to remain around 5-10 mph with the tighter pressure gradient there and not expecting any fog, thus removed from the forecast. Temperatures in the mid to upper 60s only expected to expected to only fall a couple of degrees by daybreak. Remaining forecast on track. DML && .PREV DISCUSSION... /issued 606 PM CDT Mon Mar 28 2022/ DISCUSSION... 00Z TAFS. AVIATION... South winds around 10-14 kts and gusts over 20 kts will continue through around 01z, and only slowly diminish this evening to around 8-10 kts, and 6-8 kts by 08z. With the winds expected to remain elevated, dense fog not likely, but MVFR ceilings from 08-14z. May see temporarily diminished winds below 5 kts with possible MVFR visibility from 09-13z, left the inherited tempo groups for BPT/LCH/LFT/ARA terminals for this. After 14z Tuesday, VFR expected. South winds expected to increase once again around 10-14 kts, and by 18z, 17-19 kts with gusts 25-30 kts likely. DML PREV DISCUSSION... /issued 301 PM CDT Mon Mar 28 2022/ DISCUSSION... SHORT TERM [Rest of Today to Wednesday Night]... Warm conditions can be seen across our area, with current temps in the upper 70s to low 80s. Winds have already picked up this afternoon, with gusts of up to 25 to 30 MPH seen over the last few hours. This will advect warm and moist air into the region well ahead of the shortwave trough expected on Wednesday. Although dewpoints will be in the low to mid 60s, winds overnight should remain elevated enough to keep dense fog at bay. Some patchy fog development is possible overnight and into tomorrow morning. Temperatures will moderate over the next few days, with highs similar to what we are seeing today and lows in the 60s. Southerly flow will continue to strengthen going into tomorrow, with sustained winds of around 25 MPH and gusts of up to 35 MPH, then 30 gusts to 40+ on Wednesday. It's possible that a Wind Advisory will be issued for both days. A shortwave trough will be moving out of the southwestern US and into the southern plains, becoming negatively tilted as it continues to progress ENE on Tuesday and Wednesday. Strong low level flow will be ongoing before the trough with mid level flow strengthening as the trough nears. Strong forcing will lead to storms intensifying and a line is expected form before reaching SETX. Forecast soundings continue to show impressive low level shear values, however instability, while not lacking, does not seem as concerning. If this pans out, it's likely that discrete storms will not have much of a chance to develop out ahead of the line. Cloud cover will help limit daytime heating and activity is expected to move through the western half of the CWA Wednesday morning to afternoon. Wednesday afternoon to early evening, the line will progress through and finally exit the eastern side of the CWA, where the greater risk for severe weather exist. Currently SPC has outlined the majority of our area in a slight risk, with our CenLA Parishes in an enhanced risk for severe thunderstorms. The main threat is for damaging wind gusts however tornadoes are possible as the line moves through. As far as flash flooding is concerned, this continues to appear less likely at the moment with the system expected to progress through fairly quick. However ponding and minor flooding is possible in areas that could see heavier rainfall in a short amount of time. Forecast PWATs are around 1.6 to 2.0 in and a quarter to an inch of rain expected with locally higher amounts. A high pressure will be quick to build in behind that as a cooler and drier airmass moves in. Skies will clear out starting late Wednesday afternoon across SETX with clearing expected across lower Acadiana by the evening hours. Overnight temperatures will fall into the mid 40s to 50s with light northerly winds. Stigger/87 LONG TERM [Thursday through Sunday]... In the wake of potentially active weather on WED, cooler and drier weather is expected THU into FRI amid deep layer westerly flow, with a MSTR starved final shortwave pivoting through the area THU afternoon/evening as it rounds the base of the departing upper trof, followed by a brief period of shortwave ridging aloft THU night into FRI. Low temperatures THU and FRI morning will be below seasonal normals, generally in the mid 40s north to around 50 along I-10 corridor. Attention FRI night into the first half or so of SAT turns to another upper trof pushing through the Plains toward the Mid/Lower MS River Valley. The CMC and GFS have trended weaker and drier with this feature, keeping rains confined to the Gulf waters and perhaps the immediate coastal areas. The ECMWF has maintained a stronger trof with sufficient MSTR return and lift to yield rains areawide. Either scenario falls within the ensemble spread at this time, so saw little reason to stray too far from the NBM. In the wake of this feature, a low/mid level ridge will traverse the area beneath quasi-zonal flow aloft, yielding slightly drier air and fewer clouds, with temperatures forecast to be near or a little above seasonal normals. Next upper trof of note will be translating across the WRN CONUS on MON, with a return flow becoming established over our area as the low/mid level ridge shifts off to the east. 13 MARINE... Modest onshore flow will prevail tonight into Tuesday, increasing and becoming strong and gusty Tuesday night and Wednesday ahead of an approaching storm system and associated frontal boundary. Scattered to numerous showers and thunderstorms will precede the front on Wednesday, with the boundary forecast to cross the coastal waters Wednesday night, and an offshore flow following by Thursday. It is likely that a Small Craft Advisory will be issued for the late Tuesday into late Thursday time frame for winds and waves, with wave heights expected to reach to 10ft in the outer waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 62 82 66 79 / 0 0 0 100 LCH 62 80 66 79 / 0 0 0 100 LFT 63 81 68 80 / 0 0 0 100 BPT 64 81 66 84 / 0 0 10 100 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Mar 28, 2:51 PM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 251 PM CDT Mon Mar 28 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-292000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 251 PM CDT Mon Mar 28 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Patchy fog is possible tonight morning. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Southerly winds are forecast to increase and become strong and gusty Tuesday and especially Wednesday. Gusts on Wednesday of 40+ mph are possible. Wind advisories may be needed for all or parts of the area both days. Scattered to numerous showers and thunderstorms are expected to develop Tuesday night across Central Texas ahead of an eastward moving frontal boundary. These showers and thunderstorms are forecast to push into the area Wednesday morning, exiting off to the east by Wednesday evening. Currently SPC has outlined the majority of our area in a slight risk, with our CenLA Parishes in an enhanced risk for severe thunderstorms. The main threat is for damaging wind gusts however tornadoes are possible as the line moves through. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-292000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 251 PM CDT Mon Mar 28 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. South winds will increase and become strong and gusty Tuesday and Wednesday ahead of an approaching storm system and associated frontal boundary. Small craft advisories will likely be required. Scattered to numerous showers and thunderstorms will precede the front on Wednesday, with a few storms capable of producing strong wind gusts or isolated waterspouts. The boundary is forecast to cross the coastal waters Wednesday night, with an offshore flow following on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:30 AM CDT | Gale Watch | LCH | 24 hr | |
| Mar 29, 3:30 AM CDT | Small Craft Advisory | LCH | 28 hr | |
| Mar 29, 3:30 AM CDT | Small Craft Advisory | LCH | 43 hr | |
| Mar 29, 3:48 PM CDT | High Wind Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 27 hr |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.